MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The subject catheter was returned for analysis and the device investigation revealed that the subject catheter shaft was broken/fractured during use.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the catheter distal shaft was seen to be kinked/bent.The catheter distal shaft was seen to be cut at 147.5 cm from the hub.The catheter hub was intact.The catheter tip was not returned.During the functional inspection, the catheter was flushed, and a 0.0158" patency mandrel was advanced through the microcatheter.Resistance was noted in the distal shaft, and the concomitant coil was pushed out.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that while delivering the coil, the operator tried to resheath the coil, then redelivered the coil into the catheter and the coil detached whilst in the catheter.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.The device was returned for analysis, and it was noted that the catheter distal shaft was seen to be kinked/bent.The catheter distal shaft was seen to be cut at 145.5 cm from the hub.The catheter hub was intact.The catheter tip was not returned.On functional inspection, the catheter was flushed and a patency mandrel was advanced through the microcatheter.Resistance was noted in the distal shaft, and the concomitant coil was pushed out of catheter.The reported events 'catheter, difficulty advancing coil' and 'catheter, coil jammed' were confirmed.The reported event 'catheter, coil jammed' will be assigned a probable cause of procedural factors and the reported and analyzed 'catheter, difficulty advancing coil' will be assigned a probable cause of procedural factors.The analysed 'catheter shaft kinked/bent', 'catheter shaft friction', and 'catheter shaft broken/fractured during use' will be assigned a probable cause of procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21098297
Report Number3008881809-2025-00019
Device Sequence Number12944683
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)251016(10)24585195
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Catalogue NumberM0031681900
Device Lot Number24585195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COIL (STRYKER)
Patient Age69 YR
Patient SexFemale
Patient RaceWhite